Oklahoma, 2020

Tornado and Hail in Oklahoma, July 11 to 12, 2020

July 11 to 12, 2020 · NWS OUN · 61 events in 19 counties and zones

An outflow boundary was the focus for thunderstorm development during the evening of the 11th. Several supercells produced large hail before merging into a cluster of storms that led to several significant severe wind reports that lasted into the early morning of the 12th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8.0 million
Crop damage
None recorded
Events
61

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

An outflow boundary was the focus for thunderstorm development during the evening of the 11th. Several supercells produced large hail before merging into a cluster of storms that led to several significant severe wind reports that lasted into the early morning of the 12th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 11, 3:19 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Jul 11, 3:19 PM CST, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Norman OK
419 PM CDT Sat Jul 11 2020

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Sunday)
Issued at 417 PM CDT Sat Jul 11 2020

As of 4PM, maximum temperatures at/near 107 deg F were observed
over western Oklahoma with widespread heat indices of 110 to 115
deg F. Per mesonet observations, the highest HI so far was 119 deg
F near the Red River, in Jefferson County. With temperatures
exceeding 100 deg F temperatures over western north Texas
tomorrow, a Heat Advisory has been issued for our TX counties
through 9PM tomorrow.

There is an Enhanced Risk of severe thunderstorms across north-
central Oklahoma this evening and tonight, extending as far south
as Kingfisher to Stillwater. Severe thunderstorms with large hail
up to 2 inches in diameter and damaging wind gusts of 60 to 80
mph are possible with storms in this area. Latest CAM runs
suggest a slightly later time frame for storm initiation over
north/northwest OK, with CI now anticipated in the 6-10PM time
frame. An extremely unstable air mass is present with mesoanalysis
MLCAPE values ranging from 4000 to 5000 J/kg over north-central OK
and 3000 to 4000 J/kg over northwest OK. The 18Z special
soundings at LMN and OUN indicate a very strong cap in place with
CIN values near -200 J/kg. However, with the approaching surface
boundary, change in topography over NW Oklahoma, and anticipated
cooling aloft (in associated with the shortwave), severe
thunderstorms are likely to develop late this evening over
northwest and north-central OK. Convection over central Oklahoma
seems less likely.

Thompson

&&

.LONG TERM...
(Sunday night through next Friday)
Issued at 320 PM CDT Sat Jul 11 2020

Upper level ridge over the SW CONUS will shift east and begin to
break down by midweek as a strong longwave trough tracks eastward
across Canada. The hottest day of the week appears to be Tuesday
with 850H temperatures prog'd to be up to 35C over western north
TX. Temperatures of 100 to 105 F are expected over much of the
area, with highs near 110 F over southwest OK and western north
TX. There is a slight chance for showers/thunderstorms late each
day from Sunday through Thursday (over NW/N Oklahoma) in
association with several embedded shortwaves traveling along the
periphery of the ridge.

Thompson

&&

.AVIATION...
(18Z TAFS)
Issued at 1240 PM CDT Sat Jul 11 2020

Primarily VFR forecast across the region outside of TSRA which
will be mainly confined to northern Oklahoma terminals after 00Z.
This activity could make it into central Oklahoma toward and after
06Z so will keep PROB30 going at KOKC and KOUN. Eastern to
northerly wind shift behind weak cold front/outflow for late
tonight and tomorrow morning.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  97  74  94  73 /  20  40  20  10
Hobart OK        105  75 100  74 /  10  20  10  10
Wichita Falls TX 104  76 102  76 /   0  10  10  10
Gage OK          105  71  96  70 /  20  40  10  20
Ponca City OK     97  72  91  70 /  40  80  10  10
Durant OK         99  75  99  75 /   0  30  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Excessive Heat Warning until 9 PM CDT this evening for
     OKZ006>008-011>013-017>020-023>032-035>048-050>052.

     Heat Advisory until 9 PM CDT this evening for OKZ004-005-009-010-
     014>016-021-022-033-034.

TX...Excessive Heat Warning until 9 PM CDT this evening for
     TXZ083>090.

     Heat Advisory from 9 PM this evening to 9 PM CDT Sunday for
     TXZ083>090.

&&

SHORT TERM...01
LONG TERM....01
AVIATION...11
Hazardous weather outlook, Jul 11, 3:05 PM CST, 2 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
405 PM CDT Sat Jul 11 2020

OKZ004>048-050>052-TXZ083>090-122115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
405 PM CDT Sat Jul 11 2020

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
There is an Enhanced Risk for severe thunderstorms late this
afternoon through the evening across north-central Oklahoma,
generally north of a line extending from Alva, to Hennessey, to
Cushing. This includes Enid, Ponca City and Stillwater. A Slight
Risk extends farther west and south, including Woodward, Hinton,
the OKC metro, Seminole, Ada, and Coalgate. Even farther south, a
Marginal Risk covers the rest of Oklahoma and a portion of north
Texas near the Red River.

Hail to the size of baseballs and wind gusts of 80 mph will be
the main hazards in the Enhanced Risk area, while damaging wind
gusts of 60 to 80 mph and golfball size hail will be the primary
hazard elsewhere.

Severe storms are expected to develop over southwest Kansas or
northwest Oklahoma early this evening, then spread east and south
into the body of Oklahoma through the evening hours.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

Storm spotter groups and emergency management personnel across
northern Oklahoma should prepare for severe weather operations
this evening and perhaps overnight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

.Thunderstorms...
Thunderstorms are possible late Sunday and early Monday and again
late Tuesday and early Wednesday. Most of these would occur across
northern and central Oklahoma.

.Heat...
Very hot conditions will exist Monday and Tuesday.

.Fire Weather...
Elevated fire weather conditions will occur Monday and Tuesday in
western Oklahoma and adjacent parts of northern Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jul 11, 5:12 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
612 PM CDT Sat Jul 11 2020

OKZ011-112330-
Major OK-
612 PM CDT Sat Jul 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR east central Major County Until
630 PM CDT...

AT 610 PM CDT, a raidly developing thunderstorm was located 4 miles
southeast of Cleo Springs, moving east at 10 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

Locations impacted include...
Ringwood, Ames and Meno.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3621 9811 3632 9844 3643 9842 3643 9811
TIME...MOT...LOC 2310Z 280DEG 9KT 3637 9837

BRB
Special weather statement, Jul 11, 5:29 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
629 PM CDT Sat Jul 11 2020

OKZ004-010-112345-
Woodward OK-Harper OK-
629 PM CDT Sat Jul 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward and
southeastern Harper Counties Until 645 PM CDT...

AT 624 PM CDT, a strong thunderstorm was located 11 miles southwest
of Alabaster Caverns State Park, moving southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

This storm will remain over mainly rural areas of northeastern
Woodward and southeastern Harper Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3660 9942 3672 9937 3667 9907 3647 9915
TIME...MOT...LOC 2324Z 296DEG 16KT 3663 9933

BRB
Special weather statement, Jul 11, 5:30 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
630 PM CDT Sat Jul 11 2020

OKZ010-112345-
Woodward OK-
630 PM CDT Sat Jul 11 2020

...SIGNIFICANT WEATHER ADVISORY FOR southwestern Woodward County
Until 645 PM CDT...

AT 629 PM CDT, a strong thunderstorm was located 5 miles southwest of
Woodward, moving southeast at 20 MPH.

HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts over 50 MPH...

Locations impacted include...
Woodward, Sharon and Tangier.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.

&&

LAT...LON 3635 9958 3648 9952 3640 9919 3623 9932
TIME...MOT...LOC 2329Z 296DEG 16KT 3638 9949

BRB

The radar

The Vance AFB radar (KVNX), 119 km away, was scanning. The volume nearest the first event began at 23:43 UTC.

Open the radar archive at this moment

Event by event

44 thunderstorm wind, 16 hail, 1 tornado. Local standard time, as filed.

Hail, Woodward

When
July 11, 5:42 PM CST
Where
Woodward County, 0.89 mi SW of Woodward
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.420, -99.400

Hail, Woodward

When
July 11, 5:43 PM CST
Where
Woodward County, 0.89 mi SW of Woodward
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
36.420, -99.400

Hail, Garfield

When
July 11, 5:44 PM CST
Where
Garfield County, 2.07 mi N of Lahoma
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.420, -98.090

Hail, Major

When
July 11, 5:46 PM CST
Where
Major County, Ames
Measured
1 in hail
Reported by
COOP Observer
Coordinates
36.250, -98.190

Hail, Garfield

When
July 11, 5:52 PM CST
Where
Garfield County, Lahoma
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
36.390, -98.090

Hail, Garfield

When
July 11, 6:01 PM CST
Where
Garfield County, 0.89 mi NE of Enid
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
36.410, -97.870

Hail, Garfield

When
July 11, 6:04 PM CST
Where
Garfield County, 0.89 mi NE of Enid
Measured
1.75 in hail
Reported by
Public
Coordinates
36.410, -97.870

Hail, Garfield

When
July 11, 6:07 PM CST
Where
Garfield County, 1.11 mi E of (End)vance Afb Enid
Measured
1 in hail
Reported by
Other Federal Agency
Coordinates
36.340, -97.900

Observation at KEND airport.

Hail, Garfield

When
July 11, 6:20 PM CST
Where
Garfield County, 2.87 mi ENE of Enid
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
36.410, -97.830

Time estimated from radar.

Thunderstorm Wind, Garfield

When
July 11, 6:22 PM CST
Where
Garfield County, 1.81 mi WSW of (Wdg) Woodring Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
36.370, -97.820

Hail, Major

When
July 11, 6:28 PM CST
Where
Major County, 5.21 mi SE of Ames
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
36.200, -98.120

Thunderstorm Wind, Garfield

When
July 11, 6:30 PM CST
Where
Garfield County, 2.33 mi ESE of Breckinridge
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.430, -97.690

Hail, Woodward

When
July 11, 6:35 PM CST
Where
Woodward County, 15.36 mi N of Mooreland Arpt
Measured
1.75 in hail
Reported by
Public
Coordinates
36.700, -99.150

Hail, Woodward

When
July 11, 6:40 PM CST
Where
Woodward County, Mooreland
Measured
0.75 in hail
Reported by
Public
Coordinates
36.440, -99.210

Hail, Harper

When
July 11, 7:48 PM CST
Where
Harper County, Laverne
Measured
1 in hail
Reported by
Fire Department/Rescue
Coordinates
36.710, -99.900

Thunderstorm Wind, Alfalfa

When
July 11, 7:55 PM CST
Where
Alfalfa County, 0.89 mi SW of Cherokee
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
36.740, -98.360

Hail, Garfield

When
July 11, 8:13 PM CST
Where
Garfield County, 1.38 mi N of Hillsdale
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
36.580, -97.990

Thunderstorm Wind, Alfalfa

When
July 11, 8:18 PM CST
Where
Alfalfa County, Goltry
Measured
78 kt (90 mph) estimated gust
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
36.530, -98.150

Significant structure damage to a bar in Goltry.

Hail, Grant

When
July 11, 8:35 PM CST
Where
Grant County, Pond Creek
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
36.670, -97.800

Thunderstorm Wind, Grant

When
July 11, 8:49 PM CST
Where
Grant County, 2.21 mi E of Renfrow
Measured
68 kt (78 mph) measured gust
Reported by
Public
Coordinates
36.920, -97.620

Thunderstorm Wind, Blaine

When
July 11, 10:15 PM CST
Where
Blaine County, 0.89 mi NW of Watonga
Measured
51 kt (59 mph) measured gust
Reported by
AWOS
Coordinates
35.860, -98.420

Thunderstorm Wind, Kingfisher

When
July 11, 10:15 PM CST
Where
Kingfisher County, 1.32 mi ENE of Okarche
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
35.740, -97.960

Thunderstorm Wind, Canadian

When
July 11, 10:20 PM CST
Where
Canadian County, 4.36 mi SW of Concho
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
35.570, -98.050

Thunderstorm Wind, Canadian

When
July 11, 10:25 PM CST
Where
Canadian County, 4.36 mi SW of Concho
Measured
60 kt (69 mph) measured gust
Reported by
Mesonet
Coordinates
35.570, -98.050

Thunderstorm Wind, Canadian

When
July 11, 10:35 PM CST
Where
Canadian County, 4.17 mi WSW of Yukon
Measured
56 kt (64 mph) measured gust
Reported by
AWOS
Coordinates
35.480, -97.810

Thunderstorm Wind, Canadian

When
July 11, 10:35 PM CST
Where
Canadian County, 3.96 mi WSW of El Reno
Measured
62 kt (71 mph) measured gust
Reported by
AWOS
Coordinates
35.500, -98.020

Thunderstorm Wind, Grady

When
July 11, 10:35 PM CST
Where
Grady County, 1.78 mi SW of Minco
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.290, -97.960

Thunderstorm Wind, Canadian

When
July 11, 10:40 PM CST
Where
Canadian County, Mustang
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.390, -97.720

Several reports of tree damage.

Thunderstorm Wind, Grady

When
July 11, 10:40 PM CST
Where
Grady County, 1.78 mi SW of Minco
Measured
61 kt (70 mph) measured gust
Reported by
Mesonet
Coordinates
35.290, -97.960

Thunderstorm Wind, Oklahoma

When
July 11, 10:40 PM CST
Where
Oklahoma County, (Pwa)wiley Post Apt
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
35.530, -97.650

Thunderstorm Wind, Grady

When
July 11, 10:45 PM CST
Where
Grady County, 3.06 mi NW of Bridge Creek
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.260, -97.760

Significant damage to a greenhouse structure.

Thunderstorm Wind, McClain

When
July 11, 10:50 PM CST
Where
McClain County, 1.69 mi W of Newcastle
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.250, -97.630

Estimated severe wind gust.

Thunderstorm Wind, Canadian

When
July 11, 10:54 PM CST
Where
Canadian County, 0.56 mi W of Concho
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
35.610, -98.000

Thunderstorm Wind, Oklahoma

When
July 11, 10:54 PM CST
Where
Oklahoma County, (Okc)will Rogers Apt
Measured
56 kt (64 mph) measured gust
Reported by
ASOS
Coordinates
35.390, -97.600

Thunderstorm Wind, Canadian

When
July 11, 10:55 PM CST
Where
Canadian County, 3.94 mi SE of Piedmont
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
35.600, -97.700

Thunderstorm Wind, Cleveland

When
July 11, 10:58 PM CST
Where
Cleveland County, 2.76 mi S of Norman
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.180, -97.440

Estimated at the National Weather Center.

Thunderstorm Wind, Cleveland

When
July 11, 10:58 PM CST
Where
Cleveland County, 0.56 mi W of (Oun)norman Westheimer Arpt
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.250, -97.480

Estimated severe wind gust.

Thunderstorm Wind, Oklahoma

When
July 11, 11:00 PM CST
Where
Oklahoma County, Midwest City
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
35.460, -97.390

Power lines reported downed in at least two locations in Midwest City.

Thunderstorm Wind, Cleveland

When
July 11, 11:00 PM CST
Where
Cleveland County, 0.69 mi S of (Oun)norman Westheimer Arpt
Measured
68 kt (78 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -97.470

Thunderstorm Wind, Oklahoma

When
July 11, 11:01 PM CST
Where
Oklahoma County, 0.69 mi N of (Tik)tinker Afb
Measured
51 kt (59 mph) measured gust
Reported by
Other Federal Agency
Coordinates
35.420, -97.390

Thunderstorm Wind, Cleveland

When
July 11, 11:02 PM CST
Where
Cleveland County, 2.36 mi SSE of Norman
Measured
65 kt (75 mph) estimated gust
Property damage
$5,000
Reported by
Public
Coordinates
35.190, -97.420

Numerous power lines snapped and downed trees in south Norman near Classen and Imhoff.

Tornado, Cleveland

When
July 11, 11:04 PM CST
Where
Cleveland County, 4.55 mi SSW of Stanley Draper Lake Dam
Rating
EF0
Path length
0.2 mi
Path width
10 yd
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
35.266, -97.369

Embedded within the large area of damaging winds, NWS meteorologists observed a narrow path of enhanced damage with evidence of a convergence and rotation. A number of trees and the roof of a home were damaged by this brief tornado just north and northeast of 48th Avenue NE and Tecumseh Road in Norman.

Thunderstorm Wind, Cleveland

When
July 11, 11:05 PM CST
Where
Cleveland County, 0.69 mi S of (Oun)norman Westheimer Arpt
Measured
64 kt (74 mph) measured gust
Reported by
Mesonet
Coordinates
35.240, -97.470

Thunderstorm Wind, Grady

When
July 11, 11:10 PM CST
Where
Grady County, 6.83 mi NNE of Bridge Creek
Measured
62 kt (71 mph) measured gust
Reported by
Public
Coordinates
35.320, -97.670

Thunderstorm Wind, Cleveland

When
July 11, 11:15 PM CST
Where
Cleveland County, 0.56 mi W of (Oun)norman Westheimer Arpt
Measured
50 kt (58 mph) measured gust
Reported by
AWOS
Coordinates
35.250, -97.480

Thunderstorm Wind, Cleveland

When
July 11, 11:19 PM CST
Where
Cleveland County, 4.13 mi NNE of (Oun)norman Westheimer Arpt
Measured
70 kt (81 mph) measured gust
Reported by
Public
Coordinates
35.300, -97.430

Measured at a personal weather station near Belmar golf course.

Thunderstorm Wind, Cleveland

When
July 11, 11:22 PM CST
Where
Cleveland County, 10.75 mi E of Lexington
Measured
74 kt (85 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.010, -97.150

Near SH-39 and the Cleveland-Pottawatomie county line.

Thunderstorm Wind, Caddo

When
July 11, 11:25 PM CST
Where
Caddo County, 3.24 mi SSE of Stecker
Measured
59 kt (68 mph) measured gust
Reported by
Mesonet
Coordinates
34.920, -98.290

Thunderstorm Wind, Pottawatomie

When
July 11, 11:25 PM CST
Where
Pottawatomie County, 4.19 mi WSW of Trousdale
Measured
74 kt (85 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.020, -97.110

Damage to construction equipment and trees. Hwy 39 and Pottawatomie Rd.

Thunderstorm Wind, Cleveland

When
July 11, 11:25 PM CST
Where
Cleveland County, 6 mi E of Lexington
Measured
65 kt (75 mph) estimated gust
Property damage
$8.0 million
Reported by
Other Federal Agency
Coordinates
35.010, -97.234

Four Chinook helicopters located outside at an Army Aviation Support Facility received damage to their rotor blades, with the blades being severely twisted and requiring replacement.

Hail, Caddo

When
July 11, 11:36 PM CST
Where
Caddo County, 0.69 mi S of Anadarko
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
35.070, -98.240

Thunderstorm Wind, Garvin

When
July 11, 11:45 PM CST
Where
Garvin County, 4.73 mi NNW of Stratford
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
34.860, -97.000

Thunderstorm Wind, Garvin

When
July 11, 11:50 PM CST
Where
Garvin County, 4.73 mi NNW of Stratford
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
34.860, -97.000

Thunderstorm Wind, Grady

When
July 12, 12:01 AM CST
Where
Grady County, 4.15 mi S of Rush Springs
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
34.720, -97.960

Estimated severe wind gust.

Thunderstorm Wind, Murray

When
July 12, 12:05 AM CST
Where
Murray County, 0.57 mi W of Sulphur
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
34.510, -96.980

Eight inch tree limbs snapped. Relayed via twitter.

Thunderstorm Wind, Carter

When
July 12, 12:35 AM CST
Where
Carter County, 3.86 mi NNE of Lone Grove
Measured
56 kt (64 mph) measured gust
Reported by
Mesonet
Coordinates
34.230, -97.230

Thunderstorm Wind, Carter

When
July 12, 12:41 AM CST
Where
Carter County, 2.76 mi N of Ardmore
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
34.210, -97.140

Thunderstorm Wind, Comanche

When
July 12, 1:17 AM CST
Where
Comanche County, Meers
Measured
53 kt (61 mph) measured gust
Reported by
Trained Spotter
Coordinates
34.780, -98.580

Thunderstorm Wind, Canadian

When
July 12, 1:25 AM CST
Where
Canadian County, 4.36 mi SW of Concho
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
35.570, -98.050

Thunderstorm Wind, Canadian

When
July 12, 1:35 AM CST
Where
Canadian County, 3.96 mi WSW of El Reno
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
35.500, -98.020

Thunderstorm Wind, Oklahoma

When
July 12, 2:30 AM CST
Where
Oklahoma County, 16.13 mi W of Wheatland
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.391, -97.936

A couple small sheet metal buildings destroyed. Piece of wood pierced the windshield of a truck.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2020Every state in 2020This day in weather historyThe tornado archive for Oklahoma, 2020Warnings in Oklahoma, July 2020

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 910628, 910629, 910630, 910631, 910632, 910633, 910634, 910635, 910636, 910637, 910638, 910639, 910640, 910641, 910642, 910643, 910644, 910645, 910874, 910875, 910876, 910877, 910878, 910879, 910880, 910881, 910882, 910883, 910884, 910885, 910886, 910887, 910888, 910889, 910915, 910916, 910917, 910919, 910920, 910922, and more.